Alert archive / Mississippi / Flash Flood Warnings in 2025

Flash Flood Warning 23, NWS Jackson, MS

April 23, 2025Kemper County, Lauderdale County, Mississippi

NWS Jackson, MS issued this flash flood warning at Apr 23, 2025, 2:28 PM CDT for Kemper County, Lauderdale County, Mississippi. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2025, 2:28 PM CDT (19:28 UTC)
Expired
Apr 23, 2025, 5:30 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Kemper County, MS, Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 131 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 2:45 PM CDTFLASH FLOOD2 W Meridian, MSPart of Hwy 19 at College Dr is closed due to flooding.
Apr 23, 3:49 PM CDTFLASH FLOOD2 Ene Lost Gap, MSSeveral roads were impassable due to high water including the intersections of 65th Avenue and Old Eighth Street Road, Highway 19 North and College Drive, Fifth Street by Eddies Grocery, and 40th Avenue and 35th Street. These roads were noted as being prone to

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 561 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
561 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

003 
WGUS54 KJAN 231928
FFWJAN
MSC069-075-232230-
/O.NEW.KJAN.FF.W.0023.250423T1928Z-250423T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
228 PM CDT Wed Apr 23 2025

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Southeastern Kemper County in east central Mississippi...
  Central Lauderdale County in east central Mississippi...

* Until 530 PM CDT.

* At 228 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Meridian, Marion, Toomsuba, Meridian Station, Lauderdale and 
  Tamola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3264 8841 3235 8851 3228 8877 3234 8882
      3242 8873 3250 8865 3264 8859

FLASH FLOOD...RADAR INDICATED

$$

LP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 12:50 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 23, 12:50 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1250 PM CDT Wed Apr 23 2025

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 941 AM CDT Wed Apr 23 2025

Although our PWATs are down from yesterday, we still have abundant
low level moisture across our CWA that contributed to patchy fog
and stratus development. The northeast was still hanging on to
some fog at mid morning but elsewhere the stratus was lifting and
breaking up. Per the 12Z Wed JAN sounding, there was no mid level
cap and with little heating into the low to mid 70s shower and
thunderstorm development was already initiating. Scattered to
numerous coverage of convection is expected today. A few strong
wind gusts are possible but the chance for severe storm
development is low. /22/

&&

.DISCUSSION...
Issued at 346 AM CDT Wed Apr 23 2025

Through The Weekend...

For the early morning period there are some sites throughout the CWA
experiencing a drop in visibility/ceilings, due to the combination
of falling overnight temperatures, and the wealth of surface based
moisture from previous rainfall. At the moment fog should remain
relatively thin, therefore we are not expecting to generate any
dense fog products for this morning. Showers coupled with embedded
thunderstorms are expected to develop across most zones by mid-
morning with thunder becoming more widespread as the day progresses.
These conditions will be triggered by daytime heating enhanced by a
relatively weak surface front laying through the area, and an
abundance of moisture which has entrenched itself over the area for
the past week or so. A few particularly gusty (>40mph but less than
60mph) storms can not be ruled out, especially during the mid to
late afternoon timeframe when max diurnal heating begins to diminish
causing storms to fall apart and push out short lived gusts.
Thunderstorm activity will transition to showers overnight tonight,
and this general pattern: Widespread daytime showers with embedded
thunderstorms shifting to scattered nighttime showers which
eventually peter out by sunrise, will persist through the late
week.

Sunday Onwards...

The front will begin to erode through the early weekend, bringing
forth a cessation of showers. Heading into next week, a high will
establish itself over the area allowing for quiet and calm
conditions to prevail through early next week.

Next Tuesday there does appear to be some relatively sturdy yet
short lived lift present on some guidance, however; there is limited
data available at this time to establish any sort of deterministic
outlook. That disturbance will soon be followed by another broader
area of instability Wednesday, given the larger area and orientation
of the pattern, there is a higher degree of confidence of shower and
thunderstorm development. Bear in mind that this is at the far end
of our forecast period and so may be subject to refinement and
change as we move towards Wednesday./OAJ/

&&

.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Wed Apr 23 2025

TAF sites improved to VFR during the previous hour but scattered
SHRA/TSRA have developed across the south and east. This
convection wl expand through the aftn and result in lower flying
conditions. The SHRA/TSRA wl gradually dissipate this evening and
VFR conditions are expected until after 08Z when MVFR cigs wl
begin developing and lowering to IFR. IFR cigs wl prevail at most
TAF sites until after 15Z and then improve to VFR areawide again
by the end of the TAF period. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       82  64  84  65 /  70  10  40  20
Meridian      81  62  84  62 /  60  10  40  10
Vicksburg     82  65  84  66 /  60  20  50  20
Hattiesburg   84  64  86  65 /  70  10  30   0
Natchez       82  64  83  66 /  70  30  50  10
Greenville    81  65  81  67 /  40  20  60  40
Greenwood     82  64  83  67 /  60  20  50  40

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

/OAJ/22

In the hours before

Local storm report, Apr 23, 12:25 PM CDT, 2 hours 3 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Jackson MS
1225 PM CDT Wed Apr 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     Hail             4 SE Smyrna             31.84N 90.46W
04/22/2025  E1.50 Inch       Copiah             MS   Public

            Corrects previous hail report from 4 SE
            Smyrna. Vehicles were dented.

&&

CE
Local storm report, Apr 23, 12:32 PM CDT, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1232 PM CDT Wed Apr 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     Hail             1 WNW Stronghope        31.75N 90.29W
04/22/2025  E1.00 Inch       Copiah             MS   Public

&&

CE
Special weather statement, Apr 23, 12:32 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
1232 PM CDT Wed Apr 23 2025

MSZ046-052-231815-
Kemper MS-Lauderdale MS-
1232 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN KEMPER AND
NORTHEASTERN LAUDERDALE COUNTIES THROUGH 115 PM CDT...

At 1231 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tamola, or 13 miles southeast of De Kalb, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Porterville and Tamola around 1235 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3258 8839 3252 8840 3250 8856 3267 8863
      3275 8837
TIME...MOT...LOC 1731Z 256DEG 21KT 3261 8850

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

CR
Special weather statement, Apr 23, 1:34 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Jackson MS
134 PM CDT Wed Apr 23 2025

MSZ049-055-056-231930-
Smith MS-Rankin MS-Simpson MS-
134 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN RANKIN...SIMPSON
AND WESTERN SMITH COUNTIES THROUGH 230 PM CDT...

At 133 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shivers, or 10 miles southwest of Mendenhall, moving north at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Pinola and Mendenhall around 140 PM CDT.
  D'Lo around 145 PM CDT.
  Braxton and Sanatorium around 150 PM CDT.
  Cato and Martinville around 200 PM CDT.
  Piney Woods around 205 PM CDT.
  Puckett around 210 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3178 9008 3214 9003 3215 8963 3178 8963
TIME...MOT...LOC 1833Z 199DEG 20KT 3183 8995

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

22
Special weather statement, Apr 23, 1:50 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
150 PM CDT Wed Apr 23 2025

MSZ048-049-054-055-231945-
Copiah MS-Hinds MS-Rankin MS-Simpson MS-
150 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN RANKIN...WESTERN
SIMPSON...SOUTH CENTRAL HINDS AND NORTHEASTERN COPIAH COUNTIES
THROUGH 245 PM CDT...

At 150 PM CDT, Doppler radar was tracking a strong thunderstorm near
Georgetown, or 10 miles east of Hazlehurst, moving northeast at 15
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Hopewell, Union, and Georgetown around 155 PM CDT.
  Harrisville around 205 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3177 9008 3180 9037 3215 9030 3214 9003
TIME...MOT...LOC 1850Z 203DEG 12KT 3188 9023

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

22
Special weather statement, Apr 23, 1:53 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Jackson MS
153 PM CDT Wed Apr 23 2025

MSZ031-033-039-046-231945-
Kemper MS-Lowndes MS-Oktibbeha MS-Noxubee MS-
153 PM CDT Wed Apr 23 2025

...STRONG THUNDERSTORMS WILL IMPACT NOXUBEE...NORTHEASTERN KEMPER...
SOUTHEASTERN OKTIBBEHA AND SOUTHWESTERN LOWNDES COUNTIES THROUGH 245
PM CDT...

At 152 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Paulette to Gholson. Movement was north at 30
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Macon and Mashulaville around 205 PM CDT.
  Prairie Point around 210 PM CDT.
  Deerbrook around 220 PM CDT.
  Brooksville around 225 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3279 8837 3281 8877 3302 8881 3326 8881
      3332 8883 3331 8858 3332 8830
TIME...MOT...LOC 1852Z 166DEG 25KT 3297 8841 3292 8874

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CR

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:24 PM CDTSpecial Weather StatementJANLawrence, Lincoln66 min
Apr 22, 8:04 PM CDTSpecial Weather StatementJANClaiborne41 min
Apr 22, 8:06 PM CDTSpecial Weather StatementJANAttala, Leake, Neshoba24 min
Apr 22, 10:17 PM CDTSpecial Weather StatementJANLeake58 min
Apr 22, 11:11 PM CDTSpecial Weather StatementJANCarroll49 min
Apr 22, 11:19 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada41 min
Apr 22, 11:30 PM CDTSpecial Weather StatementJANHolmes30 min
Apr 22, 11:55 PM CDTSevere Thunderstorm WarningJANGrenada27 min
Apr 23, 12:32 PM CDTSpecial Weather StatementJANKemper43 min
Apr 23, 1:34 PM CDTSpecial Weather StatementJANSimpson56 min
Apr 23, 1:50 PM CDTSpecial Weather StatementJANCopiah55 min
Apr 23, 1:53 PM CDTSpecial Weather StatementJANNoxubee52 min
Apr 23, 2:36 PM CDTSpecial Weather StatementJANMadison54 min
Apr 23, 2:40 PM CDTSpecial Weather StatementJANClay50 min
Apr 23, 2:47 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee31 min
Apr 23, 2:49 PM CDTSpecial Weather StatementJANForrest, Jones, Lamar56 min
Apr 23, 3:58 PM CDTSpecial Weather StatementJANJefferson62 min
Apr 23, 4:03 PM CDTSpecial Weather StatementJANNewton57 min
Apr 23, 5:06 PM CDTSpecial Weather StatementJANIssaquena54 min

Nearby

Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.